Back to Search Start Over

A geometric treatment of time-varying volatilities.

Authors :
Han, Chulwoo
Park, Frank
Kang, Jangkoo
Source :
Review of Quantitative Finance & Accounting; Nov2017, Vol. 49 Issue 4, p1121-1141, 21p
Publication Year :
2017

Abstract

In this article, we propose a new framework for addressing multivariate time-varying volatilities. By employing methods of differential geometry, our model respects the geometric structure of the covariance space, i.e., symmetry and positive definiteness, in a way that is independent of any local coordinate parametrization. Its parsimonious specification makes it particularly suitable for large dimensional systems. Simulation studies suggest that our model embraces much of the nonlinear behaviour of the covariance dynamics. Applied to the US and the UK stock markets, the model performs well, especially when applied to risk measurement. In a broad context, our framework presents a new approach treating nonlinear properties observed in the financial market, and numerous areas of application can be further considered. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
0924865X
Volume :
49
Issue :
4
Database :
Complementary Index
Journal :
Review of Quantitative Finance & Accounting
Publication Type :
Academic Journal
Accession number :
125695387
Full Text :
https://doi.org/10.1007/s11156-017-0618-0